Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 22, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Aug 10, 2012, 3:26 AM EDT. It took effect at Aug 10, 2012, 6:00 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2012, 3:26 AM EDT (07:26 UTC)
- In effect from
- Aug 10, 2012, 6:00 AM EDT
- Expired
- Aug 10, 2012, 10:45 PM EDT
- In force
- 17 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
870 WHUS73 KGRR 100726 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 AM EDT FRI AUG 10 2012 LMZ844>849-101530- /O.CON.KGRR.SC.Y.0056.000000T0000Z-120810T1000Z/ /O.UPG.KGRR.GL.A.0009.120810T1000Z-120811T1200Z/ /O.NEW.KGRR.GL.W.0022.120810T1000Z-120811T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 326 AM EDT FRI AUG 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...INCREASING TO 35 KNOT GALES OUT OF THE NORTH TODAY. * WAVES...BUILDING TO 5 TO 10 FEET TODAY... HIGHEST SOUTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
989 WHUS73 KGRR 101425 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1025 AM EDT FRI AUG 10 2012 LMZ844>849-102230- /O.CON.KGRR.GL.W.0022.000000T0000Z-120811T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1025 AM EDT FRI AUG 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHEAST 25 KNOTS THIS MORNING BECOMING NORTH AND INCREASING TO 35 KNOT GALES THIS AFTERNOON. * WAVES...3 TO 5 FEET BUILDING TO 5 TO 10 FEET... HIGHEST SOUTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
261 WHUS73 KGRR 101954 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 354 PM EDT FRI AUG 10 2012 LMZ844>849-110400- /O.CON.KGRR.GL.W.0022.000000T0000Z-120811T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 354 PM EDT FRI AUG 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTH TO 35 KNOT GALES. * WAVES...5 TO 10 FEET... HIGHEST SOUTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
469 WHUS73 KGRR 110245 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1045 PM EDT FRI AUG 10 2012 LMZ844>849-111045- /O.CAN.KGRR.GL.W.0022.000000T0000Z-120811T0400Z/ /O.NEW.KGRR.SC.Y.0057.120811T0245Z-120812T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1045 PM EDT FRI AUG 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH TO 30 KNOTS TONIGHT. NORTHWEST 15 TO 25 KNOTS SATURDAY. * WAVES...5 TO 10 FEET TONIGHT AND SATURDAY...HIGHEST SOUTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Aug 10, 12:18 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 10, 12:18 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1218 AM EDT FRI AUG 10 2012
.SYNOPSIS...
ISSUED AT 343 PM EDT THU AUG 9 2012
STRONG LOW PRESSURE WILL BRING RAIN AND UNSEASONABLY COOL WEATHER
THROUGH FRIDAY. HIGH TEMPERATURES WILL ONLY REACH THE MID 60S TO MID
70S. IT WILL ALSO BECOME RATHER BREEZY LATE TONIGHT THROUGH FRIDAY.
A FEW LIGHTER SHOWERS MAY LINGER INTO SATURDAY BUT MOST OF THE
WEEKEND SHOULD BE DRY.
&&
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 343 PM EDT THU AUG 9 2012
NO SIGNIFICANT CHANGES TO GOING FORECAST. THE BIG STORY REMAINS THE
DROUGHT EASING RAINS THROUGH SATURDAY AS SFC CYCLOGENESIS OCCURS
OVER LOWER MICHIGAN WITH LOW BECOMING VERTICALLY STACKED ACROSS
EASTERN LOWER BY FRIDAY THEN SLOWLY PULLING AWAY ON SATURDAY.
BENEFICIAL RAINS OF 1 TO 3 INCHES EXPECTED.
CONVECTION IS NOTED ACROSS WISCONSIN AND SOME STRONGER UPDRAFTS ARE
GOING UP OVER LAKE MICHIGAN AS INSTABILITY INCREASES IN AREA OF
HEIGHT FALLS IN ADVANCE ON THE ARRIVAL OF A POTENT UPPER VORT MAX.
WILL HAVE THUNDER MENTION TONIGHT AND INTO FRIDAY AS DEEPER UPDRAFTS
WILL REMAIN EMBEDDED IN THE STRATIFORM RAIN.
LOOKS LIKE THE LOW WILL HANG AROUND INTO SATURDAY...WITH IMPROVING
CONDITIONS DURING THE DAY AS IT SLOWLY LIFTS NORTHEAST AND TROWAL
AND MID LEVEL F-GEN IS REPLACED BY DRYING/SUBSIDENCE THAT FOLLOWS.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 343 PM EDT THU AUG 9 2012
THE LONG TERM PERIOD WILL BE SOMEWHAT ACTIVE WITH THE UPPER LOW
MOVING OUT SUNDAY AND ANOTHER ONE MOVING IN MONDAY...THEN A STRONGER
COLD FRONT LATE IN THE WEEK.
A SFC LOW ASSOCIATED WITH THE MONDAY SHORT WAVE WILL MOVE
NORTHEASTWARD FROM THE MISSOURI VALLEY AND BRING A DECENT CHANCE OF
RAIN AND PERHAPS A FEW STORMS TO THE CWA. HIGHEST CHANCES ACROSS THE
SRN CWA. THOSE CHANCES LINGER INTO TUESDAY AS THE UPPER TROUGH MOVES
ACROSS THE CWA. WEDNESDAY LOOKS DRY AS HIGH PRESSURE BUILDS IN
BEHIND THE TROUGH. A STRONG COLD FRONT WILL APPROACH THE REGION LATE
THURSDAY. WE/LL PROBABLY SEE STORMS WITH THIS SYSTEM...HOWEVER IT/S
POSSIBLE THAT THE PCPN WON/T ARRIVE UNTIL THURSDAY NIGHT. HIGHS WILL
BE IN THE 70S SUNDAY/MONDAY AND THEN WARM INTO THE LOWER TO MID 80S
AHEAD OF THE COLD FRONT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1215 AM EDT FRI AUG 10 2012
EXPECTING THE RAIN TO FILL BACK IN AND BREAKS IN THE LOWER CLOUDS
TO FILL AS WELL. STILL EXPECTING IFR CONDITIONS MUCH OF THE NEXT
24 HOURS. RADAR TRENDS SHOW PRECIPITATION FILLING BACK IN TOWARDS
THE LAKE MICHIGAN SHORELINE NEAR MUSKEGON. EXPECT BY DAYBREAK THAT
MOST AREAS WILL BE RAINING ONCE AGAIN WITH IFR CEILINGS. THE IFR
SHOULD PERSIST THROUGH THE DAY AS THE UPPER LOW DRIFTS FROM WEST TO
EAST JUST SOUTH OF THE AREA.
WINDS WILL BE COMING UP OUT OF THE NORTH LATE TONIGHT AND FRIDAY.
LOCATIONS TO THE EAST WILL SEE THE WINDS COME UP THE LAST INTO
FRIDAY AFTERNOON. NORTHERLY WINDS OF 15 TO 30 MPH CAN BE EXPECTED.
&&
.MARINE...
ISSUED AT 343 PM EDT THU AUG 9 2012
WATERSPOUTS HAVE BEEN OBSERVED ACROSS NORTHERN LAKE MICHIGAN THIS
AFTERNOON AND MORE CAN BE EXPECTED THROUGH FRIDAY ACROSS ALL OF LAKE
MICHIGAN AS INSTABILITY INCREASES WITH THE ARRIVAL OF THE UPPER LOW.
WINDS AND WAVES WILL RAMP UP SIGNIFICANTLY TONIGHT THROUGH FRIDAY.
WE WILL LEAVE THE GALE WATCH GOING FOR NOW SINCE IT STILL LOOKS LIKE
NORTH GALES COULD OCCUR...ALTHOUGH FORECAST WINDS ARE CURRENTLY AT
30 KNOTS.
&&
.HYDROLOGY...
ISSUED AT 343 PM EDT THU AUG 9 2012
SOME RISES ON MAINSTEM RIVERS ARE POSSIBLE BY THE WEEKEND AS STORM
TOTAL RAINFALL OF ONE TO AS MUCH AS THREE INCHES IS POSSIBLE OVER
THE NEXT TWO DAYS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH SATURDAY MORNING FOR MIZ037-043-
050-056-064-071.
LM...GALE WATCH FROM 6 AM EDT THIS MORNING THROUGH SATURDAY MORNING
FOR LMZ844>849.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
LMZ844>849.
&&
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...93
AVIATION...DUKE
HYDROLOGY...OSTUNO
MARINE...OSTUNOHazardous weather outlook, Aug 9, 9:55 AM EDT, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 955 AM EDT THU AUG 9 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-100830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 955 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. AREAS OF HEAVY RAIN WILL ARRIVE THIS AFTERNOON AND PERSIST THROUGH TONIGHT. SOME URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN AREAS OF HEAVY RAIN...ESPECIALLY ACROSS THE SOUTHERN HALF OF LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RAIN...LOCALLY HEAVY AT TIMES WITH ISOLATED NON SEVERE THUNDERSTORMS WILL CONTINUE INTO FRIDAY NIGHT. THAT WILL CONTINUE THE THREAT FOR LOCALIZED URBAN AND SMALL STREAM FLOODING INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-100830- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 955 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BECOME HAZARDOUS FOR SWIMMERS AND BOATERS TONIGHT. WATERSPOUTS AND ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE. NORTH WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY MORNING AND WAVES WILL BUILD TO OVER 4 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS AND WATERSPOUTS ARE POSSIBLE INTO FRIDAY EVENING. NORTH TO NORTHEAST GALES AND WAVES WELL OVER 4 FEET WILL CONTINUE INTO SATURDAY MORNING. WDM OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:28 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 49 hr |
| Aug 10, 10:05 AM EDT | Areal Flood Advisory | GRR | Gratiot, Montcalm | 23 hr |
| Aug 10, 3:49 PM EDT | Areal Flood Advisory | GRR | Isabella | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.